I had surgery this past week to have my remaining ovary removed. However, when the doctor went in, my left ovary was atrophied and it had attached itself to my intestine. The good doctor made the decision to not remove the ovary as it could potentially cause more harm than good. It was a decision we had both discussed prior to the surgery and we had agreed with the decision.
Now I have three nice holes in my belly (I wish I could have told him to suck out some of the belly fat while he had me there but I don’t think a gynecologist can do that). One hole in my belly button and then two on either side. It was done with a laprascope. I wish my gall bladder could have waited until gall bladders were removed with a laprascope. But, no, I have this nice long scar on the right side of my belly.
I told you in a previous blog how the Letrozole made me into a crazy woman. I cried pretty much every night and I was in this deep, deep black hole. I stopped taking the medicine on Monday. Three days after my surgery and I am still feeling the effects of all the drugs I was given. My oncologist told me to stop taking the Letrozole and see how I am feeling in two weeks. Does she really think I want to go back on it? My poor husband can’t take the Letrozole. I can’t either.
I am such a lightweight with drugs. My body rebels against drugs. It very quickly lets me know that it does not want this foreign crap in my body. I just have to agree with my body.
My next visit with my oncologist will be interesting. She wanted my ovary removed because she does not want anything in my body that could produce estrogen. Well, I think atrophied means that ovary is dead. The second estrogen suppressing medication punched me down and out. There are only two more medications to try. Anastrazole = bad flu like symptoms. Letrozole = totally crazy lady. I will let you know what happens with the next one.
Anastrozole did not treat me very well. I was taking it for about three weeks when it knocked me a one-two punch that left me quite sick.
I got up one morning and it was a struggle. I definitely felt like I had had one bad drinking night. Getting up and walking was not easy. I felt like the room was spinning, I was nauseous. My head felt huge. I had bad diarrhea. It was like a bad stomach flu and a bad drinking night.
I emailed my oncologist and she said to stop taking it. Then after a couple of weeks, if I was feeling better, I should start taking it again. Well, in between all of this, I had the visit with the gynecologist and I was not going to take anything again until I could see my oncologist.
The first thing my oncologist told me was since I had diseased lymph nodes, I must take an estrogen suppressing medication. She told me the statistics are that the medication suppresses reoccurrence by 50 percent. There are four different medications that I can try. We now know Anastrozole is out. I am now on Letrozole. I was told the side effects were similar but she is hoping my body will be good with this one. She also told me that there are creams and gels that I can be given to alleviate the dryness in the vagina. However, she said not many of her patients experience this problem.
I then asked about doing tests to make sure that all the cancer is gone. I have many friends and my children who are asking this question. She said that they have done a battery of studies on people who underwent many tests after treatment compared to those who didn’t. They determined that there was nothing to indicate running tests after cancer treatment was beneficial.
My oncologist then went on to tell me how she loved my hair coming in. I told her it had a mind of its own. She has extremely curly hair and told me there are hair products for curly hair. She uses one that she puts on while her hair is wet and then lets it air dry. Not only does my oncologist give great medical information but really important information on hair products. Cool!
I met with my oncologist who has now put me on Anastrazole which is an estrogen suppressing medication. I am supposed to take one pill a day for five years.
There are a number of side effects with this drug. So far, after two weeks of taking this drug, I am feeling fine. However, one of the side effects can be bone density loss. For someone who has osteoporosis, this is a concern for both my oncologist and myself. I could not remember the last time I have had a bone density scan done so my oncologist scheduled me for a scan. Currently, I am trying to set up an injection for Prolia for the osteoporosis.
Yesterday, I went for the scan. This was the easiest test I have had to go through. The technician scanned my back and then the pelvis area and then my left arm. She said that I have good, strong bones. Then she showed me where the points line up, that determines if I have osteopenia or osteoporosis. They have a green area for good, strong bones, a yellow area for osteopenia and a red area for osteoporosis.
My back, pelvis and arm bones all show up in the green area. I almost started to cry. The technician said the radiologist doctor had to examine the scans but I do not have osteopenia or osteoporosis. I tried to give the technician a hug and then bounced out of the examining room with the biggest smile on my face.
I felt free. Whatever I have been doing lately, changing my diet, exercising, the vitamins I am taking and even through chemotherapy and radiation treatments or maybe just that I am so much in love with my new husband, has made my bones strong and healthy again. One more step towards being healthy.
Thank you God. Thank you Jesus. If you let yourself, Jesus will never let you walk alone, through whatever you are going through. The problem is, you have to have faith and trust and love. I can feel Jesus is just as happy with my news from yesterday.